North Dakota, 2005

Hail in North Dakota, July 5, 2005

July 5, 2005 · NWS BIS · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 5, 2:38 PM CST, 4 hours 22 minutes earlier.

Area forecast discussion, Jul 5, 2:38 PM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BISMARCK ND
338 PM CDT TUE JUL 5 2005

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT.
MAIN PROBLEM IN THE SHORT TERM WILL BE AFTERNOON AND NIGHTTIME
CONVECTION CHANCES. OVERALL MODELS PRETTY SIMILAR ON PLACEMENT OF
THE SURFACE TROUGH BUT WILL LEAN TOWARD THE GFS FOR DETAILS.

CURRENTLY SURFACE TROUGH OVER EASTERN MONTANA WITH QUITE WARM AND
UNSTABLE AIRMASS OVER WESTERN NORTH DAKOTA. WILL KEEP AND EYE ON
LATEST SAT AND RADAR AS WE DID HAVE A SLIGHT CHANCE OF TRW THIS
AFTERNOON BUT NOTHING THIS EVENING AS OF YET. MAY THROW IN SOME
SMALL POPS.

WARMUP CONTINUES WEDNESDAY THROUGH FRIDAY WITH TEMPERATURES LIKELY
APPROACHING THE MID 90S ACROSS MUCH OF THE WEST. WE WILL BE UNSTABLE
EACH AFTERNOON WITH INCREASING LOW LEVEL MOISTURE. PROBLEM IS THAT
WE WILL LIKELY BE CAPPED AS 579 THICKNESS LIFTS THROUGH THE CWA.
BEST BET FOR SIGNIFICANT CONVECTION APPEARS TO BE THURSDAY AND
THURSDAY NIGHT. A WEAK COLD FRONT MOVES INTO THE WEST BY THURSDAY
AFTERNOON AND LINGERS OVER THE AREA THROUGH FRIDAY. FRONTAL
CONVERGENCE AND A SLIGHTLY WEAKENED CAP MAY BE ENOUGH FOR SOMETHING
TO FIRE ACROSS THE NORTH AND RIDE AS BOTH NAM/GFS SHOW SOME
SHORTWAVE FLATTENING THE RIDGE.

BESIDES THE SMALL CONVECTION CHANCES IT LOOKS WARM AND HUMID WITH
ABOVE NORMAL TEMPERATURES. VERY LITTLE ADJUSTMENT MADE TO THE SHORT
TERM TEMPERATURES.

.LONG TERM...SATURDAY THROUGH WEDNESDAY MORNING.
MADE VERY FEW CHANGES TO THE EXTENDED FORECAST PACKAGE. LONG RANGE
MODELS CONTINUE TO INDICATE RIDGE BREAKING DOWN WITH A SHORT WAVE
AND FRONTAL PASSAGE SUNDAY NIGHT. LEFT POPS AND WX GRIDS FOR THIS
TIME PERIOD ALONE. AFTERWARDS...ZONAL FLOW SETTING UP EARLY TO MID
NEXT WEEK WITH NO SIGNIFICANT FEATURES MOVING THROUGH THE NORTHERN
PLAINS THAT WOULD WARRANT MODIFYING POPS AT THIS TIME. WILL SEE A
SLIGHT COOLING TREND BEGINNING EARLY NEXT WEEK.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

TWH/NH
Hazardous weather outlook, Jul 5, 4:08 AM CST, 14 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
508 AM CDT TUE JUL 5 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-061007-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
508 AM CDT TUE JUL 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Mountrail

When
July 5, 7:00 PM CST to 7:02 PM CST
Where
Mountrail County, 10 mi NNW of White Earth
Measured
1.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
48.517, -102.850

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2005Every state in 2005This day in weather historyWarnings in North Dakota, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5465661.